Alert archive / North Carolina / Beach Hazards Statements in 2018

Beach Hazards Statement 29, NWS Newport/Morehead City, NC

September 24, 2018

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 24, 2018, 8:05 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2018, 8:05 PM EDT (00:05 UTC)
Expired
Sep 26, 2018, 8:00 PM EDT
In force
48 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

673 
WHUS42 KMHX 250005
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
805 PM EDT Mon Sep 24 2018

...HIGH RISK OF RIP CURRENTS ON TUESDAY...

.Increasing southeasterly swell combined with onshore winds will
result in a high risk of rip currents for Eastern NC on Tuesday.

NCZ095-098-103-104-251600-
/O.NEW.KMHX.BH.S.0029.180925T0005Z-180926T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
805 PM EDT Mon Sep 24 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Tuesday
evening.

* HAZARDS...High risk of rip currents.

* LOCATIONS...Area beaches from North Topsail to Duck.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 2:30 PM Tuesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
5 follow-up statements
416 
WHUS42 KMHX 250731
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
331 AM EDT Tue Sep 25 2018

...HIGH RISK OF RIP CURRENTS TODAY...

.Increasing southeasterly swell combined with onshore winds will
result in a high risk of rip currents for the beaches in Eastern 
NC today.

NCZ095-098-103-104-260000-
/O.CON.KMHX.BH.S.0029.000000T0000Z-180926T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
331 AM EDT Tue Sep 25 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...High risk of rip currents.

* LOCATIONS...Area beaches from North Topsail to Duck.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 2:30 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
513 
WHUS42 KMHX 251447
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1047 AM EDT Tue Sep 25 2018

...HIGH RISK OF RIP CURRENTS TODAY...

.Increasing southeasterly swell combined with onshore winds will
result in a high risk of rip currents for the beaches in Eastern
NC today.

NCZ095-098-103-104-260000-
/O.CON.KMHX.BH.S.0029.000000T0000Z-180926T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
1047 AM EDT Tue Sep 25 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...High risk of rip currents.

* LOCATIONS...Area beaches from North Topsail to Duck.

* TIMING AND TIDES...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 2:30 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
784 
WHUS42 KMHX 251940
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
340 PM EDT Tue Sep 25 2018

...HIGH RISK OF RIP CURRENTS THROUGH WEDNESDAY...

.Continued east to southeast swells will result in a high risk of
rip currents for the beaches through Wednesday.

NCZ095-098-103-104-261000-
/O.EXT.KMHX.BH.S.0029.000000T0000Z-180927T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
340 PM EDT Tue Sep 25 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* HAZARDS...High risk of rip currents.

* LOCATIONS...Area beaches from North Topsail to Duck.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 3 PM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
918 
WHUS42 KMHX 260717
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
317 AM EDT Wed Sep 26 2018

...HIGH RISK OF RIP CURRENTS TODAY...

.Continued east to southeast swells will result in a high risk of
rip currents for the beaches today.

NCZ095-098-103-104-270000-
/O.CON.KMHX.BH.S.0029.000000T0000Z-180927T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
317 AM EDT Wed Sep 26 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...High risk of rip currents.

* LOCATIONS...Area beaches from North Topsail to Duck.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 3 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
262 
WHUS42 KMHX 261505
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1105 AM EDT Wed Sep 26 2018

...HIGH RISK OF RIP CURRENTS TODAY...

.Continued east to southeast swells will result in a high risk of
rip currents for the beaches today.

NCZ095-098-103-104-270000-
/O.CON.KMHX.BH.S.0029.000000T0000Z-180927T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
1105 AM EDT Wed Sep 26 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...High risk of rip currents.

* LOCATIONS...Area beaches from North Topsail to Duck.

* TIMING AND TIDES...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 3 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 7:15 PM EDT, 50 minutes earlier.

Area forecast discussion, Sep 24, 7:15 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
715 PM EDT Mon Sep 24 2018

.SYNOPSIS...
A stationary front to the south will slowly dissipate tonight.
An area of weak low pressure will approach from the south
Tuesday, and move along the coast Tuesday night. A cold front
will move through the area Thursday night. High pressure will
pass to the north this weekend.

&&

.NEAR TERM /Tonight/...
As of 715 PM Mon...Only change to fcst was to add patchy fg in
for the late night hours, as thinking that partly cloudy skies
and moist bndry layer will couple with light winds to produce
some fog breaking out. Do not think that it will be as
widespread as last night, and vsbys generally 1-3 miles.

Previous discussion... As of 315 pm Mon...A coastal trough
along the coast this afternoon will push west of the area this
evening with showers diminishing with loss of surface heating,
though could see isolated to scattered showers lingering along
the Crystal Coast and southern Outer Banks. Late tonight an area
of weak low pressure area off the southeast coast will move
northwestward with shower chances increasing across southern and
eastern sections after midnight. Lows will range from the upper
60s coastal plain to low/mid 70s south coast and Outer Banks.

&&

.SHORT TERM /TUESDAY/...
As of 715 PM Mon...Have updated to inc pops just a bit to
50-70%, as most near term guid indicates fairly widespread
showers ahead of the low pres system moving in from the south.

Previous discussion...As of 315 pm Mon...The low will be due
east of the SC/GA border Tuesday morning, moving north during
the day. Shower chances will increase across the forecast area
during the day. Have capped PoPs at 50% for now. Atmosphere will
be unstable enough for thunder, but with mostly cloudy skies
surface heating may be limited so kept thunder mention at only
slight chance. Highs will be mainly in the mid 80s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 330 am Mon...High pressure will be centered off the SE
coast Wednesday and Thursday with SW flow continuing to bringing
a warm, moist and unstable airmass across the region with
scattered showers and thunderstorms expected. Best chance of
precip will come Thursday with increasing SW flow aloft ahead of
a digging longwave trough across the central CONUS and an
embedded shortwave progged to lift across the Southeast. Low
level thicknesses support high in the mid to upper 80s Wednesday
but drop some Thursday with highs mainly in the mid 80s.
Overnight lows in the upper 60s to mid 70s.

A cold front approaches from the NW Friday and is currently
progged to push through the area Friday night. Continued moist
and unstable airmass ahead of the front will bring scattered
showers and thunderstorms across the area. 0-6km bulk shear is
expected to increase to around 30-40 kt and could see stronger
storms develop. Highs Friday expected in the low/mid 80s. A
more stable airmass moves in behind the front but could see an
isolated shower during the day Saturday. Temps will be cooler
with highs mainly in the lower 80s with dewpoints dropping into
the 60s.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
Short Term /through Tuesday/
As of 715 pm Mon...Shower chances decrease this evening as the
trough along the coast pushes to the west and instability
decreases with loss of heating. An area of low pressure off the
Southeast coast will push westward tonight with showers chances
increasing along the coast late tonight, then showers inc across
most of E NC Tue as moisture streams in ahead of the low.

Long Term /Tuesday night through Friday/...
As of 330 AM Mon...Pred VFR conditions expected much of the
period though patchy late night/early morning fog possible each
morning. Also could see isolated to scattered showers or
thunderstorms through the period, especially through peak
heating each day. Thursday will have the best chance of showers
and thunderstorms at the terminals with shortwave energy lifting
across the area.

&&

.MARINE...
Short Term /through Tue/
As of 315 pm Mon...An area of low pressure off the southeast
coast will push northwest toward the coast tonight with
gradients tightening further between the low and high pressure
to the north and expect E winds around 15 to 20 kt. Seas will
build, reaching 5-8 ft late tonight as a prolonged easterly
fetch develops across the western Atlantic.

Long Term /Tuesday night through Friday/...
As of 330 AM Mon...The trough/weak low along the coast dissipates
Tuesday night with high pressure strengthening off the
southeast coast bringing S to SW winds around 5-15 kt Wednesday
and Thursday. Seas expected to slowly subside to around 3-5 ft
north and 2-4 ft south by Wednesday evening and continuing
through Thursday. A cold front will approach the waters
Thursday, though likely not moving through until Friday night.
Winds shift behind the front becoming NE 10-15 kt with gusts to
20 kt.

&&

.HYDROLOGY...
As of 230 PM Sunday...Rivers have all crested and will cont to
see levels grad drop next several days. Still have major to
moderate flooding over the southern portion of the area. Heed
all local law enforcement instructions and do not drive into
flooded roadways.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 6 PM EDT Wednesday for AMZ152-154.
     Small Craft Advisory until 2 AM EDT Wednesday for AMZ158.
     Small Craft Advisory until 8 AM EDT Wednesday for AMZ156.
     Small Craft Advisory until 6 PM EDT Wednesday for AMZ150.

&&

SYNOPSIS...HSA
NEAR TERM...HSA/TL
SHORT TERM...HSA
LONG TERM...CQD
AVIATION...CQD/TL
MARINE...CQD/HSA
HYDROLOGY...MHX
Hazardous weather outlook, Sep 24, 10:20 AM EDT, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
1020 AM EDT Mon Sep 24 2018

NCZ079-090>093-251430-
Greene-Duplin-Lenoir-Jones-Craven-
1020 AM EDT Mon Sep 24 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Major to moderate flooding continues on main stem rivers and their
immediate tributaries. Do not drive around barricades or cross
flooded roadways. The rivers have crested and are slowly falling.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Major to moderate flooding will continue on main stem rivers and
their immediate tributaries. Do not drive around barricades or cross
flooded roadways. The rivers will continue to fall through the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-103-104-251430-
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
1020 AM EDT Mon Sep 24 2018

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-080-081-094-251430-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-
Pamlico-
1020 AM EDT Mon Sep 24 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 4:31 PM EDTAreal Flood AdvisoryMHXBeaufort, Hyde, Washington119 min
Sep 25, 5:04 PM EDTAreal Flood AdvisoryMHXPitt86 min

Nearby

Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.